Adverse events of endocrine therapy reduce the breast cancer patient’s quality of life and adversely affect treatment compliance.
A 50-year-old breast cancer patient complained of several symptoms such as hot flush, hyperhidrosis, urinary frequency, and depression. These symptoms occurred after taking tamoxifen. The adverse events induced by tamoxifen were assessed using both World Health Organization-Uppsala Monitoring Centre (WHO-UMC) causality categories and the Naranjo probability scale. Traditional Korean herbal medicine was used to treat vasomotor symptoms and vulvovaginal symptoms. And acupuncture was used to manage musculoskeletal symptoms.
As a result of traditional Korean medicine treatment for 25 days, symptoms and quality of life improved significantly, and improvement was estimated in the Menopause Rating Scale and Menopause-Specific Quality of Life.
This case report suggests that traditional Korean medicine interventions might have improved the adverse events of tamoxifen in breast cancer patients.

Copyright © 2021 Elsevier Ltd. All rights reserved.